Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 79, NWS Nashville, TN

May 25, 2022Hickman County, Maury County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 25, 2022, 5:25 PM CDT for Hickman County, Maury County, Williamson County, Tennessee. It was in force for 22 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2022, 5:25 PM CDT (22:25 UTC)
Expired
May 25, 2022, 5:47 PM CDT
In force
22 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hickman County, TN, Maury County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 89 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 5:30 PM CDTTSTM WND DMG3 Nw Williamsport, TNFACEBOOK REPORT OF A TREE BLOWN DOWN IN FRONT OF TRUCK ON THE NATCHEZ TRACE.
May 25, 5:30 PM CDTTSTM WND DMGCenterville, TNTWITTER REPORT OF A TREE DOWN IN CENTERVILLE AND FACEBOOK REPORT OF ANOTHER ON HIGHWAY 100 JUST SOUTH OF CENTERVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 245 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
212 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
245 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

126 
WUUS54 KOHX 252225
SVROHX
TNC081-119-187-252300-
/O.NEW.KOHX.SV.W.0079.220525T2225Z-220525T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
525 PM CDT Wed May 25 2022

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Maury County in Middle Tennessee...
  Southwestern Williamson County in Middle Tennessee...
  Central Hickman County in Middle Tennessee...

* Until 600 PM CDT.

* At 525 PM CDT, severe thunderstorms were located along a line
  extending from 6 miles west of Centerville to 15 miles northeast of
  Hohenwald to near Mount Pleasant, moving northeast at 50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Columbia, Centerville, Spring Hill, Mount Pleasant, Thompson's
  Station, Bon Aqua, Primm Springs, Lyles, Santa Fe, Hampshire,
  Williamsport, Nunnelly and Pinewood.

This includes the following highways...
 Interstate 65 between mile markers 48 and 50.
 Interstate 840 between mile markers 6 and 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3579 8767 3597 8747 3594 8703 3568 8686
      3546 8725 3564 8733 3566 8733
TIME...MOT...LOC 2225Z 234DEG 44KT 3578 8757 3569 8734 3554 8726 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

13
1 follow-up statement
575 
WWUS54 KOHX 252247
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
547 PM CDT Wed May 25 2022

TNC081-119-187-252257-
/O.CAN.KOHX.SV.W.0079.000000T0000Z-220525T2300Z/
Maury TN-Williamson TN-Hickman TN-
547 PM CDT Wed May 25 2022

...THE SEVERE THUNDERSTORM WARNING FOR MAURY...SOUTHWESTERN
WILLIAMSON AND CENTRAL HICKMAN COUNTIES IS CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with these thunderstorms.

LAT...LON 3579 8767 3597 8747 3594 8703 3568 8686
      3546 8725 3564 8733 3566 8733
TIME...MOT...LOC 2246Z 234DEG 44KT 3593 8731 3584 8708 3569 8700 

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:41 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, May 25, 2:41 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
241 PM CDT Wed May 25 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This afternoon through Thursday Night)
Issued at 241 PM CDT Wed May 25 2022

Dreary weather pattern will continue over the next 36 hours as an
upper-level trough slowly crosses the area. With the warm front
well to our north, our area is receiving plenty of low- level
moisture coming from the Gulf. We've already received one wave of
showers, with additional showers and thunderstorms expected this
evening and again tomorrow. Still looks like a few strong to
severe thunderstorms will be possible this afternoon, although
our lapse rates will be becoming less conducive by the early
evening. Still, enough instability and quick moving storms that
damaging winds could be possible.

After a brief lull overnight, expect additional showers and
thunderstorms to be around throughout most of the day tomorrow.
Strong to severe t'storms will again be possible, with ample
instability and shear increasing through the day. Lapse rates
still are not as conducive, which is a concern for the severe
weather potential to materialize. Will have a little more low-
level shear tomorrow afternoon, so while the tornado threat is
low, it is not zero. When all is said and done, do expect around 1
to 2 inches of rain over the area.

&&

.LONG TERM...
(Friday through next Wednesday)
Issued at 241 PM CDT Wed May 25 2022

Upper-level trough will continue to drift eastward on Friday, with
still some unsettled weather lingering on Friday. Looks like the
severe weather threat will have passed by Friday, so only showers
and a few isolated thunderstorms expected at this time. Moisture
will eventually move out overnight on Friday, leaving behind a dry
weather pattern through the weekend into at least the first half
of next week. Upper-level ridge pattern will develop over the
weekend, with increased southerly flow and WAA to the area. While
temps will be much cooler on Friday (highs in the low 70s), expect
for temps to warm up through the weekend with highs returning to
the 90s by Monday.

&&

.AVIATION...
18Z TAF DISCUSSION.

With a warm front to the north showers and thunderstorms will
begin to fill in and become more numerous from south to north
across middle TN. CIGs for the most part have become MVFR and will
stay that way through the end of this TAF period. As thunderstorms
become more numerous this will also lower VIS at terminals and in
the vicinity. Winds will be out of the south and gust 20-25kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      66  75  59  73 /  90  90  40  50
Clarksville    65  74  56  71 /  80  80  30  50
Crossville     63  71  55  68 /  80  90  90  50
Columbia       65  74  57  72 /  90  70  30  30
Cookeville     66  73  58  70 /  80  90  90  50
Jamestown      63  72  55  67 /  80  90  90  60
Lawrenceburg   65  74  57  72 /  90  80  40  30
Murfreesboro   66  75  57  73 /  80  90  50  40
Waverly        63  75  55  72 /  90  70  30  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Adcock
LONG TERM....Adcock
AVIATION.....12
Hazardous weather outlook, May 25, 3:04 AM CDT, 14 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
304 AM CDT Wed May 25 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-260815-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
304 AM CDT Wed May 25 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Numerous waves of showers and thunderstorms will move across Middle
Tennessee today through tonight. A few storms could produce strong to
severe winds, especially this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Additional waves of showers and storms will spread across the area
on Thursday, and a few storms could produce strong to severe winds
during the day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today and tomorrow. Please relay
any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.

Shamburger

In the hours before

Special weather statement, May 25, 4:14 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
414 PM CDT Wed May 25 2022

TNZ093-094-252200-
Lawrence TN-Wayne TN-
414 PM CDT Wed May 25 2022

...Strong thunderstorms will impact portions of Wayne and
southwestern Lawrence Counties through 500 PM CDT...

At 414 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Walnut Grove to near Sheffield. Movement
was northeast at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Waynesboro, Loretto, Collinwood, St. Joseph, Westpoint, Iron City,
Cypress Inn and Lutts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3501 8798 3529 8798 3530 8802 3533 8802
      3541 8795 3506 8729 3500 8736
TIME...MOT...LOC 2114Z 221DEG 34KT 3509 8813 3480 8773

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, May 25, 5:08 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Nashville TN
508 PM CDT Wed May 25 2022

TNZ024-025-056>060-252300-
Hickman TN-Williamson TN-Dickson TN-Lewis TN-Humphreys TN-Maury TN-
Perry TN-
508 PM CDT Wed May 25 2022

...Strong thunderstorms will impact portions of Lewis, southern
Dickson, northwestern Maury, northwestern Williamson, Perry,
Humphreys and Hickman Counties through 600 PM CDT...

At 508 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Parsons to near Hohenwald. Movement was
northeast at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dickson, Waverly, Hohenwald, Centerville, Camden, Linden, New
Johnsonville, McEwen, Burns, Hurricane Mills, Fairview, Lobelville,
Gordonsburg, Kimmins, Bon Aqua, Primm Springs, Lyles, Bucksnort,
Mousetail Landing State Park and Pinewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3568 8802 3572 8804 3577 8798 3583 8797
      3587 8794 3592 8793 3594 8793 3595 8801
      3597 8802 3600 8800 3605 8799 3613 8792
      3616 8791 3607 8736 3594 8695 3544 8749
      3561 8803
TIME...MOT...LOC 2208Z 215DEG 35KT 3566 8803 3552 8754

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:28 PM CDTSpecial Weather StatementOHXGiles, Lawrence32 min
May 24, 7:52 PM CDTSpecial Weather StatementOHXBedford53 min
May 24, 8:29 PM CDTSpecial Weather StatementOHXBedford, Cannon, Rutherford46 min
May 25, 4:14 PM CDTSpecial Weather StatementOHXWayne46 min
May 25, 4:23 PM CDTSevere Thunderstorm WarningOHXLawrence, Wayne37 min
May 25, 4:48 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Wayne27 min
May 25, 5:08 PM CDTSpecial Weather StatementOHXHickman, Humphreys, Lewis, Perry52 min
May 25, 5:11 PM CDTSevere Thunderstorm WarningOHXGiles, Hickman, Lawrence, Lewis, Marshall, Maury34 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.